I consumed 3 ipills between 22 Sept-12 Oct, I got my normal period on 25th Sept and after that I got period on 4th and 19th Oct again which lasted 4 days. Are these the side effects of contraceptive pills ? What measures should I take ?
Like the answers? Chat privately for 24 hours with the doctor of your choice
Thank you for your question.
Unscheduled bleeding is a common side effect of the ipill.
Emergency contraception such as ipill can never be as effective, reliable or safe as regular effective contraception. There are a variety of methods you can use in addition to condoms which are more effective than the ipill. Emergency contraception is only meant to be used when regular contraception fails. If you need to use it more than once in a 3-6 month period your contraception is not doing its job and you need to change.
Reversible methods that are highly effective with minimal side effects and no longterm effect on fertility are the combined oral contraceptive pill, the progesterone only pull, the Injectable contraceptives and intrauterine devices. Soon the vaginal ring, patches and implants will be available. Each has its unique advantages and side effects.
The contraceptive pill is highly effective (99%), helps regularise your cycle, reduces menstrual pain and heaviness. It is reversible as soon as you stop taking it. Common initial side effects can be nausea, headaches, bloating, breast tenderness. More serious ones can be raised blood pressure, increased clotting in veins, migraine headaches. These side effects require you to stop taking the pull and are very rare ( less than 10 per 1000).
You can read more on WWW.FPA.org or on www.patient.co.uk